Alert archive / Arkansas / Lake Wind Advisories in 2012
Lake Wind Advisory 21, NWS Little Rock, AR
NWS Little Rock, AR issued this lake wind advisory at May 23, 2012, 9:59 PM CDT for 34 counties in Arkansas. It took effect at May 24, 2012, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2012, 9:59 PM CDT (02:59 UTC)
- In effect from
- May 24, 2012, 9:00 AM CDT
- Expired
- May 24, 2012, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Little Rock, AR
All 34 counties
Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880 WWUS74 KLZK 240259 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 959 PM CDT WED MAY 23 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241700- /O.NEW.KLZK.LW.Y.0021.120524T1400Z-120525T0000Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA... BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT... BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY... CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT... DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC... DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD... HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS... HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK... LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY... MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN... NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE... PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY... STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN... WESTERN GROVE...YELLVILLE 959 PM CDT WED MAY 23 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY. * EVENT...GUSTY SOUTH WINDS WILL DEVELOP THURSDAY MORNING AND CONTINUE THROUGH THE DAYTIME HOURS. SUSTAINED WINDS OF 15 TO 20 MPH...WITH GUSTS UP TO 30 MPH CAN BE EXPECTED. * TIMING...GUSTY WINDS WILL OCCUR FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * IMPACT...GUSTY WINDS WILL CREATE ROUGH CHOP ON AREA LAKES AND RIVERS. ALSO...HIGH PROFILE VEHICLES MAY BE AFFECTED BY STRONG WINDS AND EXTRA CAUTION SHOULD BE USED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
3 follow-up statements
326 WWUS74 KLZK 240925 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 425 AM CDT THU MAY 24 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-242130- /O.CON.KLZK.LW.Y.0021.120524T1400Z-120525T0000Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA... BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT... BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY... CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT... DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC... DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD... HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS... HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK... LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY... MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN... NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE... PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY... STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN... WESTERN GROVE...YELLVILLE 425 AM CDT THU MAY 24 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * EVENT: SUSTAINED SOUTH WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH GUSTS OVER 30 MPH POSSIBLE. * TIMING: THE BREEZY CONDITIONS WILL DEVELOP DURING THE MORNING HOURS...AND PERSIST INTO THE EARLY EVENING HOURS. * IMPACT: BREEZY CONDITIONS WILL CREATE ROUGH CHOP ON AREA LAKES AND RIVERS. ALSO...HIGH PROFILE VEHICLES MAY BE AFFECTED BY STRONG WINDS AND EXTRA CAUTION SHOULD BE USED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 62
497 WWUS74 KLZK 241943 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 243 PM CDT THU MAY 24 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000- /O.CON.KLZK.LW.Y.0021.000000T0000Z-120525T0000Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA... BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT... BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY... CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT... DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC... DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD... HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS... HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK... LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY... MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN... NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE... PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY... STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN... WESTERN GROVE...YELLVILLE 243 PM CDT THU MAY 24 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EVENT: SUSTAINED SOUTH WINDS OF 15 TO 25 MPH ARE EXPECTED... WITH GUSTS OVER 30 MPH POSSIBLE. * TIMING: THE BREEZY CONDITIONS WILL PERSIST INTO THE EARLY EVENING HOURS. * IMPACT: BREEZY CONDITIONS WILL CREATE ROUGH CHOP ON AREA LAKES AND RIVERS. ALSO...HIGH PROFILE VEHICLES MAY BE AFFECTED BY STRONG WINDS AND EXTRA CAUTION SHOULD BE USED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 51
241 WWUS74 KLZK 250008 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 708 PM CDT THU MAY 24 2012 ...THE LAKE WIND ADVISORY HAS EXPIRED... ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250115- /O.EXP.KLZK.LW.Y.0021.000000T0000Z-120525T0000Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA... BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT... BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY... CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT... DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC... DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD... HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS... HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK... LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY... MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN... NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE... PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY... STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN... WESTERN GROVE...YELLVILLE 708 PM CDT THU MAY 24 2012 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE FALLEN BELOW LAKE WINDS ADVISORY CRITERIA. HOWEVER...BREEZY CONDITIONS MAY PERSIST THROUGH THE NEXT HOUR OR TWO. $$ 224
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this lake wind advisory went out at May 23, 6:40 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 23, 6:40 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 640 PM CDT WED MAY 23 2012 .AVIATION... HIGH PRESSURE WILL CONTINUE TO BE THE DOMINATE WEATHER FEATURE THROUGH THE PERIOD. A WARM FRONT WILL DEVELOP DURING THE PERIOD WITH AN INCREASE IN AFTERNOON WINDS AND LOW LEVEL MOISTURE. THE MOISTURE AND WINDS WILL BE MORE PREVALENT OVER THE CENTRAL AND WESTERN TERMINALS. SOUTHEAST FLOW WILL PREVAIL AND BECOME GUSTY BY MID MORNING. WIDESPREAD VFR CONDITIONS WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 222 PM CDT WED MAY 23 2012/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT HIGH PRESSURE CONTINUES OVER THE EASTERN HALF OF THE U.S. AND IS MOVING EAST. THE MODELS ARE IN AGREEMENT ANOTHER AREA OF HIGH PRESSURE WILL DEVELOP OVER THE SOUTHEAST U.S. THURSDAY AND EXPAND TO THE NORTHEAST. WITH HIGH PRESSURE IN PLACE THROUGH THE SHORT TERM PERIOD...NO PRECIPITATION IS EXPECTED. TEMPERATURES WILL GRADUALLY WARM AND SOUTHERLY WINDS WILL BRING AN INCREASE OF HUMIDITY. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD WITH HIGHS MOSTLY IN THE 90S. LONG TERM...SUNDAY THROUGH WEDNESDAY ONCE AGAIN TODAY...NO SIG CHGS ARE NOTED WITH THE VARIOUS MODEL SOLUTIONS REGARDING OVERALL FCST TRENDS THRU THE PD. A PERSISTENT UPR RDG WL LINGER OVR THE MID SOUTH THRU MUCH OF THE HOLIDAY WEEKEND...BUT IS FCST TO WEAKEN A BIT LATE IN THE WEEKEND. THE RESULTING ZONAL FLOW ALOFT COULD ALLOW A WEAK FNTL BNDRY TO APCH NRN AR HEADING INTO NEXT WEEK. WITH PLENTY OF LOW LVL MOISTURE IN PLACE BY THAT TIME...WE CANNOT RULE OUT SMALL CHCS OF CONVECTION. WL CONT TO INDC MAINLY SLGT CHC POPS LATER IN THE PD FOR CONTINUITY. TEMPS WL RMN AT ABV NORMAL LVLS...BUT DID CONT TO STAY A FEW DEGREES BLW MOS MAX READINGS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 62 89 67 92 / 0 0 0 0 CAMDEN AR 63 91 67 93 / 0 0 0 0 HARRISON AR 62 88 66 90 / 0 0 0 0 HOT SPRINGS AR 63 90 67 92 / 0 0 0 0 LITTLE ROCK AR 64 90 67 93 / 0 0 0 0 MONTICELLO AR 64 91 67 93 / 0 0 0 0 MOUNT IDA AR 63 90 67 92 / 0 0 0 0 MOUNTAIN HOME AR 61 88 67 91 / 0 0 0 0 NEWPORT AR 62 90 68 93 / 0 0 0 0 PINE BLUFF AR 64 91 67 93 / 0 0 0 0 RUSSELLVILLE AR 63 89 67 91 / 0 0 0 0 SEARCY AR 63 90 67 93 / 0 0 0 0 STUTTGART AR 64 91 68 93 / 0 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...56
Hazardous weather outlook, May 23, 4:25 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 425 PM CDT WED MAY 23 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-240945- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 425 AM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UPPER LEVEL HIGH PRESSURE WILL DOMINATE THROUGH THE HOLIDAY WEEKEND WITH VERY WARM TEMPERATURES IN THE FORECAST. IN ADDITION TO THE WARM TEMPERATURES...HUMIDITY READINGS WILL BE ON THE INCREASE. THE COMBINATION OF THE HEAT AND THE HUMIDITY WILL PRODUCE WIDESPREAD HEAT INDICES IN MID TO THE UPPER 90S THROUGH MEMORIAL DAY. HEAT INDICES MAY APPROACH 100 DEGREES AT TIMES OVER THE CENTRAL AND SOUTHERN SECTIONS OF THE STATE. NOW WOULD BE A GOOD TIME TO REVIEW YOUR SUMMER WEATHER SAFETY RULES ESPECIALLY WITH THE OFFICIAL START OF SUMMER RIGHT AROUND THE CORNER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
Nearby
Lake Wind Advisories in Arkansas, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.